Search the Community
Showing results for tags 'benzodiazepine'.
Found 5 results
Solution to benzodiazepine sedation
mikl_pls posted a topic in Benzodiazepines - Take a Chill Pill!My pdoc recently swapped out alprazolam (Xanax) 1 mg 3x/day, which wasn't doing anything (neither anxiolysis nor sedation), for clonazepam (Klonopin) 1 mg 2x/day with an extra one as needed (up to 3 mg/day), which is sedating the crap out of me. It's helping the panic and anxiety! But it's also keeping me from functioning daily like I want to. I'm already on dextroamphetamine (Dexedrine) 60 mg/day and armodafinil (Nuvigil) 200 mg, which I would think would offset the sedation, but it absolutely is not at all. Is there a solution to this situation? Back off on the dosage? Increase one of the stimulants? (Probably can't increase the dextroamphetamine because my doc won't go past the max dose...) Ride it out until I develop tolerance to the sedation?
So I am currently following the Ashton manual taper schedule for getting off 4mg alprazolam a day and am between stage 5 and 6. I am on 1.5mg Xanax a day and 40mg Valium a day. Anyone else thing this is a high dosage of diazepam? Despite taking 40mg at once, I still don't feel much of any effects, no sedation or memory impairment, no memory loss or blackouts, no ataxia and no 'feeling high'. Is this abnormal for being on such a high dose of diazepam? The pharmacist literally was so hesitant to fill my monthly prescription for diazepam because it was for #120 tablets and said they've never seen someone prescribed such high dosage of diazepam. Pharmacist wanted to call my doctor first, but ended up filling it anyway after I showed her the Ashton taper schedule I was following. All the pharmacist asked was for me not to take it all at once, but my doctor said it was fine to take all 40mg at bedtime so that's what I do. Anyone else have experience using Valium to help taper off Xanax or other short acting benzodiazepines? It has been going surprisingly smooth so far, and I'm thankful I have a psychiatrist who is willing to allow me to take it at my own pace, giving me an extra week at the same dosage before decreasing the alprazolam. I am excited to get off Xanax but at the same time sad because of how much it helped. But I guess it's for the better because I wasn't using it as prescribed anyway. Would love to hear from anyone who has tapered off xanax, using a taper schedule or not.
Hello CB. I posted before a year or so ago and now im back. I wish everyone good health. I was in the hospital and released last week. Ive been on Geodon for almost 2 weeks and take it at 8am and 6 pm, 80mg at each dose. A total of 160 mg daily. Everyday I get very tired around 11am till 2 or 3pm. The night dose doesn't seem to bother me as much. I take 900mg lithium, .5mg k-pin, 3.125mg corig (blood pressure), 60mg Cymbalta, fish oil, and vitamin D at 8am with the Geodon and take these again minus the Cymbalta again at 8pm, 2 hours after my night Geodon dose. I have taken everything except the Geodon for 6 months prior to the hospital, so I do not suspect the Cymbalta or lithium, I did start klonipin in the hospital but was on Ativan before that. I am wondering if the drowsiness will get better with time or if I should explore taking it all at night. The hospital Dr said I could take it all at night but I worry my jealous delusions may return in the day if I don't split dose. I have also read some people say they are real groggy and foggy headed when they take it all at night. Any one with experience please reply. Be well, Brandon
I know that people develop tolerance to benzos after a period of time, but I have maintained the same dose of Ativan (4 mg) for many years. I have been stable and doing well for me. I have periods of anxiety; they go up and then back down. But starting last Monday, I just felt like something struck me out of the blue. There was nothing different going on in my life. No new stressors. No medication changes. I suddenly became extremely shaky. I never had any panic, but I described the feeling as "agitated" (although I'm not sure if that was the right word), maybe extremely edgy feeling in my brain is better. I completely lost my appetite. I would wake up shaky and instead of waiting to take my Ativan when I woke up normally, I'd have to take it in the middle of the night just to get by, but still couldn't fall back asleep. I've been sleeping 2-3 hours each night instead of my usual 7-8. I've lost 7 pounds in the last week. I attribute that to having no appetite (I have to force myself to eat), and I've also had unusually loose stools (not diahrea, but loose relative to what I normally have and a color change to yellow). I would feel OKish if I frontloaded my doses of Ativan early in the day, but of course that left me in a bind at the end of the day. I called my psychiatrist of 3 years all week and found out for the first time ever when I needed to call her that she doesn't "do phone calls." I would have to make an appointment but then found out she was out of the country at a conference. Last night the shaking hadn't subsided and I felt like I had been in hell so I went to the ER. I told them all of this. It was a really bad experience. I think they forgot I was there. After a few hours a nurse finally came in and said the doctor was leaving for the evening and I'd have to see the night doctor. I told him what was going on, and said shouldn't we order some tests in the mean time? So he did some blood work. Before the bloodwork came back, the doctor came in and wanted to put me on Abilify to calm me down. I told him I was already on Seroquel and that they're both second generation atypical antipsyhotics, and it seemed like an odd thing to add. He said he didn't know much about psychiatric pharmacology but thought that was a good one! He then asked me why I took such a small dose of Ativan! The whole reason I am addicted to Ativan is from doctors like him who think it's "benign" as he called it. He said a person of my size could be on up to 12 mg a day. I asked him if he realized that was a huge dose and he didn't think it was. I told him that for years i have been fine on this dose, and the reason I was there was to find out if something medically was wrong. He left and eventually after prodding over and over I finally got the nurse to give me a print-out of the lab results, where they apparently just tested my CBC, electrolytes, and thyroid. The doctor never listened to my stomach, ignored when I said about the lack of appetite, etc. For him it was all psychiatric before he even saw me. My dad was there with me and he laughed and said to him, "This is what the ER is like, you have a room like this that's 0 and the next one over's 100" (meaning that I was not an acute case). But it's very acute to me—I've worried I'll have to drop out of school if I don't feel better. I researched more today and I did see that gastroenteritis (an upset stomach--which I seem to have) can cause reduced drug absorption, particularly for anticonvulsants and birth control. When I asked the doctor if there could be any reason my body was suddenly not absorbing the medication, he said there was no way to know. I've been trying every relaxation technique I know. I've been doing all the things I had to do in the bad old days: meditations, hot milk, breathing exercises, but it just feels physically sick in my head nonstop. I can never let go and relax. And I know that not sleeping and eating well is compounding it. Do you think I am grasping at straws when I try to explain it as not being anxiety and being instead from reduced absorption? I've been feeling so bad that I've been obessing all week about what it is. I also theorized that maybe I have some sudden cortisol production problem like a heochromocytoma or cushing’s because I've felt very, very speedy. My blood pressure and pulse have been high as well. I've contacted my pharmacy to see if any changes were made to my drug, and it seems to be fine. Any ideas? Anyone else had this?
I'm new here. I'm 18 and I am diagnosed with bipolar disorder, GAD, and panic disorder. I also have a drug problem with opiates. The psychiatrist I'm seeing now told me she will not under any circumstances whatsoever prescribe any controlled substances. My anxiety has gotten very severe lately. My daily medications right now are Lexapro 20mg once a day in the morning, lithium 600mg at night, and 300mg trazodone at bedtime for sleep. But during the day, these medications do not help my anxiety at all, and I told my psychiatrist that and she seems to think since gabapentin works on GABA that it would work for my anxiety. Well I titrated all the way to a total of 2400mg daily and it didn't help at all. All it did is increase my appetite way too much. I have been prescribed Ativan 1mg 3 times a day prn by another psychiatrist and it helped and worked wonders. I did make the decision to switch psychiatrists because the one prescribing the Ativan not only just gave me advice on how to lose weight, he harassed and bullied me about it, so that's why I see the one I see now. I have gotten Xanax from my grandmother time to time and they always helped me in times of panic and extreme anxiety. Lately I have been getting the brand name 1mg Klonopins from an undisclosed location for $2/pill. I just had an extremely bad panic attack an hour ago and took 3 of the Klonopins. Right now I am extremely mellow and don't have a care in the world, but yes I do know that 3 mg is too much. Overall, I do not at all take the benzos each day, once every 3 days maybe, that's it. I know I have the drug problem with the opiates, but I don't even take the opiates at all when I have the benzos, and I don't abuse the benzos either. Which maybe I did this time but it was not to get high, I just had to calm down. So first I know I need to see a new doctor, but now can I get a doctor to prescribe them to me?